Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Unprotected sex, norlevo emergency contraception, brownish blood discharge. Pregnant?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
My last period was on 17 jul - on 25 Jul (after my period) i had unprotected sex, three days later I took norlevo emergency contraception......yesterday on 04 Aug there was a brownish blood discharge - followed later by more reddish blood - today it is gone....could I have been pregnant?
Posted Thu, 19 Apr 2012 in Pregnancy
Answered by Dr. Mitaly 26 minutes later

Thanks for posting your query

Norlevo is an Emergency pill and since it contains high doses of hormone it can lead to breakthrough bleeding.

It seems that you experienced that only yesterday.

Some of the common side effects of its use are nausea,vomitting,abdominal pain,breakthrough bleeding and delayed next period.

The next period might also be delayed by a week and it can take 2 to 3 cycles for the hormonal levels to be regularized so consider using protection from pregnancy.

Right now just wait for the next periods.If they do not start even after 10 days of expected date consider visiting your Healthcare Provider for evaluation.

Hope this answers your query.I will be available for follow up query.
Above answer was peer-reviewed by
Follow-up: Unprotected sex, norlevo emergency contraception, brownish blood discharge. Pregnant? 25 minutes later
Thank you doctor,

I should mention that there was clots in the discharge as well.....

Given the facts what do you think the chances could have been that I was pregnant before drinking norlevo?
Answered by Dr. Mitaly 4 minutes later

Thanks for the follow up

If you had taken the Emergency pill within 72 hours of intercourse then possibility of pregnancy is rare as it prevents fertilization and implantation.

The breakthrogh bleeding is quite similar to normal periods and should not be present for more than a week.

If it is very much prolonged then consider visiting a Physician for evaluation.

Take Care!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor